Alert archive / Kansas / Flash Flood Warnings in 2022
Flash Flood Warning 5, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 10, 2022, 12:32 AM CDT for Norton County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2022, 12:32 AM CDT (05:32 UTC)
- Expired
- Jun 10, 2022, 5:03 AM CDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Norton County, KS
The radar
The Grand Island radar (KUEX), 142 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.0
The text
As transmitted.
827
WGUS53 KGLD 100532
FFWGLD
KSC137-101130-
/O.NEW.KGLD.FF.W.0005.220610T0532Z-220610T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Goodland KS
1232 AM CDT Fri Jun 10 2022
The National Weather Service in Goodland has issued a
* Flash Flood Warning for...
Southwestern Norton County in northwestern Kansas...
* Until 630 AM CDT.
* At 1232 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Edmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3988 10010 3988 10009 3980 9994 3974 9990
3977 9989 3973 9986 3975 9985 3966 9984
3961 9979 3963 9978 3958 9978 3957 9983
3961 9984 3957 9990 3979 9998 3978 10003
FLASH FLOOD...RADAR INDICATED
$$
DDT2 follow-up statements
460
WGUS73 KGLD 100727
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
227 AM CDT Fri Jun 10 2022
KSC137-101130-
/O.CON.KGLD.FF.W.0005.000000T0000Z-220610T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Norton KS-
227 AM CDT Fri Jun 10 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT THIS
MORNING FOR SOUTHWESTERN NORTON COUNTY...
At 227 AM CDT, Doppler radar indicated thunderstorms had produced
heavy rain across the warned area. Between 1 and 4 inches of rain
have fallen. Although the rain has ended over the warned area,
flooding will likely continue for several hours.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Edmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3988 10010 3988 10009 3980 9994 3974 9990
3977 9989 3973 9986 3975 9985 3966 9984
3961 9979 3963 9978 3958 9978 3957 9983
3961 9984 3957 9990 3979 9998 3978 10003
FLASH FLOOD...RADAR INDICATED
$$
JRM030
WGUS73 KGLD 101003
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
503 AM CDT Fri Jun 10 2022
KSC137-101013-
/O.CAN.KGLD.FF.W.0005.000000T0000Z-220610T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Norton KS-
503 AM CDT Fri Jun 10 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN NORTON COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3988 10010 3988 10009 3980 9994 3974 9990
3977 9989 3973 9986 3975 9985 3966 9984
3961 9979 3963 9978 3958 9978 3957 9983
3961 9984 3957 9990 3979 9998 3978 10003
$$
JRMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 12:15 AM CDT, 17 minutes earlier.
Area forecast discussion, Jun 10, 12:15 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1115 PM MDT Thu Jun 9 2022
.SHORT TERM...(This evening through Saturday)
Issued at 257 PM MDT Thu Jun 9 2022
Across the Tri State region this afternoon, skies are partly to
mostly sunny as the area lies along a stationary boundary currently
draped mainly along the Colorado border. Temperatures are ranging
widely from the mid 70s to mid 80s. Winds are southerly with gusts
up to 30-35 mph at times.
For the remainder of the afternoon into the evening hours, the main
wx focus will be on the potential for another round of severe wx. As
of now, only northeast Colorado is currently under a severe
thunderstorm watch through 02z Friday, but KS/NE counties will most
likely be added later this afternoon.
Convection is firing up along a trough in eastern Colorado, moving
slowly east-southeast. As these storms form and move east, they will
shift from dewpts in 50s into an airmass with upper 50s to mid 60s
for dewpts. That increased moisture will aid to fuel any ongoing
convection today/tonight. Instability expected to produce storms
capable of producing large hail(at least 2 inches), and damaging
gusts (70mph plus). Shear along the front could also produce a
tornado or two. PW values at least an inch along and east of the
Colorado border could also produce storms with heavy rainfall
potential and thus flash flooding, albeit localized.
Latest CAMs still showing a bit of timing difference, especially
into KS/NE, but by 00z Friday, storms should be in place. From 00z-
06z Friday, storms/precip expected to wane from west to east, along
for the region to dry out ahead of an upper ridge currently over the
central Rockies. This ridge shifts east into the Plains, cresting
over the upcoming weekend. Overall, dry weather is anticipated, but
a weak shortwave on Saturday evening in Colorado, could bring a low
chance for an isolated rw/trw. Have allowed for a 15-20 pop to be
mentioned at this time, but confidence is low.
For temps, highs in the mid to upper 80s on Friday will give way to
much hotter numbers with a range in the upper 90s to around 100F for
Saturday. Lows during this time will have 50s tonight give way to
mainly 60s for Friday and Saturday nights.
.LONG TERM...(Sunday through Thursday)
Issued at 235 PM MDT Thu Jun 9 2022
The latest GFS/ECMWF continue to show a broad upper ridge over the
central Plains on Sunday, shifting east of the area on Monday. This
will allow for zonal flow to transition to southwest flow aloft.
Tuesday into Wednesday, southwest flow aloft remains ahead of a
shortwave passage, followed by an amplified ridge building back over
the Plains for the latter portion of the week.
At the surface, lee-side troughing over the Front Range Sunday and
Tuesday afternoons/evenings will move east in tandem with weak 700
mb shortwaves moving through the upper ridge. Looking for a chance
for showers and thunderstorms to occur. Best chance on Sunday will
be north of the Interstate, and over the entire CWA Tuesday.
South-southwest flow over the area on Sunday and Monday, combined
with the west-southwest flow aloft and 850 mb temps reaching +30c
plus will bring in near record, above normal temperatures. The same
could happen later in the week as the second upper ridge builds back
over the Plains. Gusts 30-40 mph are possible on Monday.
Overall, other than the 2 previous precipitation chances, the
extended forecast is mainly dry.
For temps, above normal numbers are expected as highs on Sunday will
range from the mid 90s to around 100F. Even hotter on Monday with
most locales seeing the 100 degree mark or higher. Only the far
western portions of our northeast Colorado counties will see mid to
upper 90s. These temperatures will come close to or break records.
Please refer to the Climate section below for further information.
Going into Tuesday and Wednesday, mainly 80s with a few 90s, but by
next Thursday, all locales are back into the 90s.
Low temperatures in the extended will have mainly 60s and lower 70s
Sunday and Monday nights. Slightly cooler Tuesday night with a wide
range from the upper 40s to upper 50s, 50s by Wednesday night then
60s for Thursday night.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1115 PM MDT Thu Jun 9 2022
KGLD...VFR conditions are expected through the period. Light and
variable winds at taf issuance will continue through about 11z
then establish a northwest component around 12z. For the day
Friday northwest winds in the morning will veer to the east then
southeast through the day with speeds under 10kts. For Friday
night, a southeast wind is expected, increasing to 12kts at the
end of the period. There is a possibility of sub VFR conditions
from 12z-15z.
KMCK...VFR conditions are expected through the period. Light and
variable winds at taf issuance will continue through about 13z,
then establish a northerly direction through 16z then veer to the
east at speeds under 10kts through the afternoon. For Friday
night, a southeast wind around 10kts is expected. Sub VFR
conditions are possible from 09z-13z.
&&
.CLIMATE...
Issued at 235 PM MDT Thu Jun 9 2022
Here are the record high temperatures for Sunday, June 12th and
Monday June 13th. Best chance for potential records will be on
Monday. On Sunday, Burlington Colorado has the best chance. The
remaining information on the 12th provided as reference.
June 12 June 13
Goodland KS 103F/1952 101F/1952+
Burlington CO 100F/1952 99F/1924
Hill City KS 105F/1953 108F/1950
McCook NE 103F/1952 103F/1952
Yuma CO 108F/2013 102F/1956
Colby KS 108F/2013 103F/1952
Tribune KS 111F/2013 107F/1952
...A (+) denotes a record with multiple years...
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
SHORT TERM...JN
LONG TERM...JN
AVIATION...99
CLIMATE...JNHazardous weather outlook, Jun 9, 9:10 PM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 810 PM MDT Thu Jun 9 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 810 PM MDT Thu Jun 9 2022 /910 PM CDT Thu Jun 9 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... Strong to potentially severe thunderstorms will remain possible through about midnight MDT (1 AM CDT) east of the Colorado Kansas border. The primary hazards will be hail up to the size of ping pong balls and wind gusts to 60 mph. A tornado threat remains as well. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... Expect hot temperatures to return on Sunday and Monday. Expect afternoon high temperatures mainly in the upper 90s to lower 100s. Isolated thunderstorms will be possible Sunday night, and scattered thunderstorms Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. We would appreciate reports of severe weather via telephone and social media.
In the hours before
Special weather statement, Jun 9, 9:00 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Goodland KS
800 PM MDT Thu Jun 9 2022
KSZ013-027-028-100230-
Wallace KS-Logan KS-Sherman KS-
800 PM MDT Thu Jun 9 2022
...Strong thunderstorms will impact portions of eastern Wallace,
northwestern Logan and southern Sherman Counties through 830 PM
MDT/930 PM CDT/...
At 800 PM MDT/900 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles northeast of
Wallace to near Sharon Springs. Movement was southeast at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of eastern Wallace,
northwestern Logan and southern Sherman Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3906 10116 3870 10151 3889 10184 3917 10157
TIME...MOT...LOC 0200Z 298DEG 25KT 3906 10150 3887 10172
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
MRCSpecial weather statement, Jun 9, 9:29 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Goodland KS
829 PM MDT Thu Jun 9 2022
KSZ027-028-041-042-100300-
Wichita KS-Wallace KS-Greeley KS-Logan KS-
829 PM MDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of northwestern
Wichita, southeastern Wallace, southwestern Logan and northeastern
Greeley Counties through 900 PM MDT/1000 PM CDT/...
At 828 PM MDT/928 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles south of Wallace, or 13 miles southeast of
Sharon Springs, moving southeast at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Wichita, southeastern Wallace, southwestern Logan and northeastern
Greeley Counties, including the following locations... Selkirk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3867 10178 3885 10149 3879 10119 3845 10153
TIME...MOT...LOC 0228Z 301DEG 27KT 3873 10162
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
MRCLocal storm report, Jun 9, 9:34 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
834 PM MDT THU JUN 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL INDIANOLA 40.23N 100.42W
06/09/2022 E1.00 INCH RED WILLOW NE TRAINED SPOTTER
&&Local storm report, Jun 9, 9:48 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
848 PM MDT THU JUN 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL INDIANOLA 40.23N 100.42W
06/09/2022 E1.75 INCH RED WILLOW NE PUBLIC
&&Local storm report, Jun 9, 10:24 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
924 PM MDT THU JUN 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TORNADO 9 N MCCOOK 40.34N 100.63W
06/09/2022 RED WILLOW NE PUBLIC
POSSIBLE BRIEF LAND SPOUT TORNADO 8-10 MILES
NORTH.
&&Special weather statement, Jun 10, 12:05 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Goodland KS
1205 AM CDT Fri Jun 10 2022
KSZ004-100530-
Norton KS-
1205 AM CDT Fri Jun 10 2022
...A strong thunderstorm will impact portions of northeastern Norton
County through 1230 AM CDT...
At 1205 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Stamford, or 17 miles northeast of Norton, moving
southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Norton
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3984 9966 4000 9976 4000 9962 3985 9963
TIME...MOT...LOC 0505Z 331DEG 25KT 4004 9970
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MRCThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:00 PM CDT | Special Weather Statement | GLD | Wallace | 30 min |
| Jun 9, 9:29 PM CDT | Special Weather Statement | GLD | Wichita | 31 min |
| Jun 9, 10:03 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 72 min |
| Jun 9, 10:50 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 70 min |
| Jun 9, 11:20 PM CDT | Tornado Warning | GLD | Graham | 40 min |
| Jun 9, 11:50 PM CDT | Tornado Warning | GLD | Graham | 40 min |
| Jun 9, 11:54 PM CDT | Tornado Warning | GLD | Graham, Norton | 51 min |
| Jun 9, 11:57 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 33 min |
| Jun 10, 12:05 AM CDT | Special Weather Statement | GLD | Norton | 25 min |
| Jun 10, 12:29 AM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 46 min |
| Jun 10, 12:36 AM CDT | Tornado Warning | GLD | Graham, Norton | 23 min |
| Jun 10, 12:54 AM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 21 min |
| Jun 10, 12:57 AM CDT | Tornado Warning | GLD | Graham, Norton | 29 min |
| Jun 10, 1:07 AM CDT | Flash Flood Warning | GLD | Graham | 4 hr |
| Jun 10, 1:09 AM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 51 min |
| Jun 10, 1:46 AM CDT | Special Weather Statement | GLD | Graham | 29 min |
| Jun 10, 4:13 AM CDT | Dense Fog Advisory | GLD | Cheyenne, Gove, Greeley, Logan, Rawlins, Sheridan and 4 more | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.